





## Southwestern Ontario LID Training March 27, 28, 29, 2019 Gemini Sportsplex Strathroy, Ontario

## Presented in partnership with Upper Thames River Conservation Authority, St. Clair Region Conservation Authority, and Maitland Valley Conservation Authority

las	Day 1: Introduction to Low Impact Development (LID)
Time	tructors: Kyle Vander Linden (CVC) and Jenn Hill (TRCA) Task
8:30 – 9:00 am	
9:00 – 9:10 am	Arrival & Registration Introduction & Housekeeping SCRCA
9:10 – 9:20 am	· ·
9.10 - 9.20 am	<ul> <li>Southwestern Ontario Context: Why LID (SCRCA, UTRCA, MVCA)</li> <li>Characterization of Watershed(s)</li> </ul>
	<ul> <li>Conditions &amp; Pressures</li> </ul>
9:20 – 9:30 am	Municipal Perspective
5.20 - 5.00 am	<ul> <li>The Dirt on Green Infrastructure (Adrienne Sones, City of</li> </ul>
	London)
9:30 – 10:15am	Stormwater Fundamentals: Introduction to Low Impact Development
	<ul> <li>Types</li> </ul>
	• Functionality
10:15 - 10:30 am	NETWORKING BREAK
10:30 – 12:00 pm	LID / Green Infrastructure Myth busting
	<ul> <li>Dealing with site constraints</li> </ul>
	<ul> <li>Tight soils</li> </ul>
	<ul> <li>High bedrock/groundwater</li> </ul>
	<ul> <li>Utilities</li> </ul>
	<ul> <li>Performance / Winter Performance</li> </ul>
	<ul> <li>Questions and Answers</li> </ul>
12:00 – 1:00 pm	LUNCH
1:00 – 2:30 pm	LID Application at the Neighbourhood Scale (Residential development
-	case studies):
	<ul> <li>Golf Estates, Ingersoll (Imtiaz Shah)</li> </ul>
	<ul> <li>Vales of Glenway (High Density)</li> </ul>
	<ul> <li>Wychwood (Medium Density)</li> </ul>
	<ul> <li>Meadows In The Glenn (Low Density)</li> </ul>
2:30 – 2:45 pm	NETWORKING BREAK
2:45 – 4:00 pm	Getting Started & Moving Towards Operational Processes in Getting LID
	into the Ground - Lessons learned in design, construction, inspection,
	operation and management
	Overview of STEP Tools Available
	<ul> <li>Wiki Design Guide</li> </ul>
	<ul> <li>LID Treatment Train Tool</li> </ul>
	<ul> <li>LID Life Cycle Costing Tool</li> </ul>
4:00 – 4:30 pm	Question and Answer

Day 2: Bioretention Design	
Time	tructors: Graeme MacDonald (CVC) and Jenn Hill (TRCA) Task
8:30 – 9:00 am	Arrival & Registration
9:00 – 9:15 am	Introduction, Housekeeping & Recap of Day 1
9.00 – 9.15 am	initioduction, nousekeeping & Recap of Day 1
9:15 – 9:30 am	Bioretention Basics and Terminology
9:30 – 10:00 am	Review of Performance Case Studies
10:00 - 10:15 am	NETWORKING BREAK
10:15 – 12:00 pm	Pre-Design Activities
	<ul> <li>Site Evaluation and Reconnaissance</li> </ul>
	<ul> <li>Hydrogeological Investigation</li> </ul>
	<ul> <li>Screening the Design Options</li> </ul>
	<ul> <li>Sizing for hydrologic and water quality objectives</li> </ul>
	<ul> <li>Site planning and placement of bioretention areas</li> </ul>
	<ul> <li>Site grading and drainage</li> </ul>
	<ul> <li>Designing with maintenance in mind</li> </ul>
	Activities integrated through presentation
12:00 – 12:30 pm	LUNCH
12:30 – 2:30 PM	Detailed Design
	-
	<ul> <li>Sizing the bioretention practice</li> </ul>
	<ul> <li>Detailed design options for inlets/pretreatment</li> </ul>
	<ul> <li>Detailed design options for outlets/flow control</li> </ul>
	<ul> <li>Planting design</li> </ul>
	<ul> <li>Material specifications</li> </ul>
	<ul> <li>Detailed design options for LID Monitoring</li> </ul>
	Activities Integrated through presentation
2:30 – 2:45 PM	
2:45 – 3:15 PM	Translating Design to Construction
	<ul> <li>Key Guidance for LID Construction Notes</li> </ul>
3:15 – 4:00 PM	Estimating Life Cycle Costs Based on the LID Design
4:00 – 4:30 PM	Question & Answer

Day 3: LID TTT and Infiltration Modelling Instructors: Steve Auger, Alana Vandersluis, Yuestas David, Jen Hill		
TIME	TASK	
9:00 – 9:15 AM (15 minutes) 9:15 – 9:45 AM (30 minutes)	Registration         Welcome, Introductions and Opening Remarks         Overview and Computational Results Recap         •       LID TTT tool overview and capabilities         •       Case Studies available and more development plans         •       Limitations of the model         •       Version 2.0 development status	
9:45 – 10:30 PM (45 minutes)	<ul> <li>Self-guided Walkthrough         <ul> <li>Participants engage in a self-guided walkthrough example using a workflow worksheet</li> <li>Intro to using the LID Planning and Design Guide Wiki to inform your modeling in the LID TTT</li> </ul> </li> </ul>	
10:30 – 10:45 AM	Break	
10:45 - 12:00 PM (75 minutes)	<ul> <li>Application of LID TTT for Design Charrette</li> <li>Group exercise to see how the LID TTT may be used to vet one or more SWM designs for an urban retrofit planning process</li> </ul>	
12:00 – 12:30 PM (30 minutes)	<ul> <li>Q &amp; A/ Discussion/ Feedback</li> <li>Workshop Team fields questions from audience</li> <li>Further experimentation time and individual questions and answers</li> </ul>	
12:30 – 1:30 PM	LUNCH	
1:30 – 2:30 PM	Practice Drawdown Times <ul> <li>Fixed head and falling head drainage models</li> <li>The implications of infiltration practice dimensions</li> </ul>	
2:30 – 3:30	<ul> <li>Groundwater Interactions</li> <li>Considerations for recommended water table separation</li> <li>Calculating groundwater mounding using Hantush spreadsheet</li> <li>Using drain spacing as a means to mitigate or maintain separation</li> </ul>	

This training event is produced through the Climate Change Adaptation Platform, with support from Natural Resources Canada.